Alert archive / Ohio / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 202, NWS Charleston, WV

June 28, 20084 counties in Ohio

NWS Charleston, WV issued this severe thunderstorm warning at Jun 28, 2008, 6:30 PM EDT for 4 counties in Ohio. It was in force for 45 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 28, 2008, 6:30 PM EDT (22:30 UTC)
Expired
Jun 28, 2008, 7:15 PM EDT
In force
45 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Gallia County, OH, Jackson County, OH, Meigs County, OH, Vinton County, OH

The radar

The Charleston,WV radar (KRLX), 91 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 28, 6:40 PM EDTTSTM WND DMG2 W Wilkesville, OHMULTIPLE TREES DOWN. POWER LINES DOWN.
Jun 28, 6:40 PM EDTTSTM WND DMGWilkesville, OHSEVERAL TREES DOWN ALONG ROUTE 124 IN WILKSVILLE AND TOWARDS JACKSON.
Jun 28, 7:00 PM EDTTSTM WND DMGChester, OHTREES DOWN IN ROADS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 28, 12:59 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.5 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2008-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 505 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2008-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
505 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
513 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KRLX 282229
SVRRLX
OHC053-079-105-163-282315-
/O.NEW.KRLX.SV.W.0202.080628T2230Z-080628T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
630 PM EDT SAT JUN 28 2008

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN GALLIA COUNTY IN SOUTHEAST OHIO...
  EASTERN JACKSON COUNTY IN SOUTHEAST OHIO...
  THIS INCLUDES THE CITY OF WELLSTON...
  MEIGS COUNTY IN SOUTHEAST OHIO...
  THIS INCLUDES THE CITIES OF...RUTLAND...POMEROY...
  SOUTHEASTERN VINTON COUNTY IN SOUTHEAST OHIO...

* UNTIL 715 PM EDT

* AT 627 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
  SOUTHEAST OF WELLSTON...AND MOVING EAST AT 31 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RUTLAND BY 700 PM EDT...
  POMEROY BY 710 PM EDT...

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
SATURDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
VIRGINIA AND CENTRAL WEST VIRGINIA. A SEVERE THUNDERSTORM WATCH ALSO
REMAINS IN EFFECT UNTIL 800 PM EDT SATURDAY EVENING FOR SOUTHEAST
OHIO AND CENTRAL WEST VIRGINIA.

LAT...LON 3920 8217 3918 8188 3901 8184 3900 8198
      3901 8200 3901 8204 3899 8206 3893 8254
      3911 8259
TIME...MOT...LOC 2230Z 258DEG 27KT 3904 8244

$$

26
2 follow-up statements
000 
WWUS51 KRLX 282247
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
647 PM EDT SAT JUN 28 2008

OHC079-282257-
/O.CAN.KRLX.SV.W.0202.000000T0000Z-080628T2315Z/
JACKSON OH-
647 PM EDT SAT JUN 28 2008

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN JACKSON COUNTY IN
SOUTHEAST OHIO IS CANCELLED...

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3911 8240 3920 8217 3919 8217 3918 8188
      3901 8184 3900 8198 3901 8200 3901 8205
      3899 8206 3895 8242
TIME...MOT...LOC 2247Z 258DEG 27KT 3906 8228

$$

OHC053-105-163-282315-
/O.CON.KRLX.SV.W.0202.000000T0000Z-080628T2315Z/
VINTON OH-MEIGS OH-GALLIA OH-
647 PM EDT SAT JUN 28 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR NORTHEASTERN GALLIA...MEIGS AND SOUTHEASTERN VINTON COUNTIES...

AT 645 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR SALEM CENTER...OR ABOUT 9 MILES WEST OF RUTLAND...MOVING
EAST AT 31 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  DEXTER AND DYESVILLE BY 655 PM EDT...
  RUTLAND BY 700 PM EDT...
  HARRISONVILLE BY 705 PM EDT...
  DARWIN AND POMEROY BY 710 PM EDT...
  CHESTER BY 715 PM EDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3911 8240 3920 8217 3919 8217 3918 8188
      3901 8184 3900 8198 3901 8200 3901 8205
      3899 8206 3895 8242
TIME...MOT...LOC 2247Z 258DEG 27KT 3906 8228

$$

30
000 
WWUS51 KRLX 282302
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
702 PM EDT SAT JUN 28 2008

OHC053-163-282312-
/O.CAN.KRLX.SV.W.0202.000000T0000Z-080628T2315Z/
VINTON OH-GALLIA OH-
702 PM EDT SAT JUN 28 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GALLIA AND
SOUTHEASTERN VINTON COUNTIES IS CANCELLED...

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3920 8217 3918 8188 3901 8184 3900 8198
      3901 8200 3901 8205 3899 8206 3899 8209
      3900 8210 3901 8217 3914 8222
TIME...MOT...LOC 2302Z 258DEG 27KT 3908 8214

$$

OHC105-282315-
/O.CON.KRLX.SV.W.0202.000000T0000Z-080628T2315Z/
MEIGS OH-
702 PM EDT SAT JUN 28 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR CENTRAL MEIGS COUNTY...

AT 658 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR RUTLAND...MOVING EAST AT 31 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  DARWIN AND POMEROY BY 710 PM EDT...
  CHESTER AND 7 MILES NORTH OF SYRACUSE BY 715 PM EDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3920 8217 3918 8188 3901 8184 3900 8198
      3901 8200 3901 8205 3899 8206 3899 8209
      3900 8210 3901 8217 3914 8222
TIME...MOT...LOC 2302Z 258DEG 27KT 3908 8214

$$

30

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 3:17 PM EDT, 3 hours 13 minutes earlier.

Area forecast discussion, Jun 28, 3:17 PM EDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
317 PM EDT SAT JUN 28 2008

.SYNOPSIS...
A COLD FRONT MOVES THROUGH TONIGHT. AN UPPER AIR SYSTEM WILL
KEEP MENTION OF AFTERNOON SHOWERS AND THUNDERSTORMS GOING FOR SUNDAY
AND MONDAY.  HIGH PRESSURE MOVES ACROSS DURING MID WEEK.

&&

.NEAR TERM /THROUGH SUNDAY/...
MID LEVEL JET NOSING INTO SRN OH AND CENTRAL WV THIS AFTERNOON
ACTING AS A FOCUS FOR CONVECTIVE LINE DEVELOPMENT. IN ADDITION SFC
DEWPOINTS RUNNING IN THE UPPER 60S SO THERE IS PLENTY OF LOW LEVEL
MOISTURE TO ACT ON. FREEZING LEVELS ARE QUITE HIGH SO LARGE HAIL
POTENTIAL DIMINISHED.  HOWEVER...WITH THE STRONG WINDS ALOFT...THERE
IS GOOD POTENTIAL FOR WET MICROBURSTS.  THESE STORMS SHOULD CONT TO
TRACK RAPIDLY TO THE EAST INTO THE AFTERNOON HOURS. SECONDARY LINE
HAS BEEN NOTED UPSTREAM ON RADAR MOSAICS...SO HAVE KEPT ACTIVITY
GOING THROUGH THE TONIGHT AS FRONTAL BOUNDARY MAKES ITS APPROACH.
RESIDUAL MOISTURE STAYS IN PLACE FOR SUNDAY AFTER FROPA FOR
LINGERING ACTIVITY.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/...
DIURNAL CONVECTION WILL BE WINDING DOWN OVERNIGHT SUNDAY...WITH
ENHANCING VORTICITY MOVING EAST OF THE AREA AS WELL. MODELS DEPICT
ANOTHER S/W ROTATING THROUGH SHARP H5 TROUGH MONDAY DURING THE AFTN
HOURS. WBZ LEVELS WILL BE A LIL LOWER MONDAY THAN ON SUNDAY...WITH
STEEPER LAPSE RATES. SO EXPECT HAIL THREAT TO CONTINUE WITH STRONGER
CELLS. MENTIONED SMALL HAIL AND GUSTY WINDS IN WX GRIDS DURING
AFTN/EVENING HRS ON BOTH SUN AND MON. LEFT CHC POPS IN DURING THIS
TIME AS WELL. AFTN STORMS POSSIBLE ONCE AGAIN ON TUESDAY...MAINLY
NORTH AS TROUGH BEGINS TO LIFT OUT. ACCOUNTED FOR WITH SCHC POPS.

MET AND MAV HAVE TRENDED SIGNIFICANTLY COOLER ON MONDAY OWING TO
DEEPER TROUGH ON BOTH MODELS. NOT READY TO BITE ON YET...BUT DID
TREND DOWNWARD A FEW TICKS ON MINT.

&&

.LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/...
SHARP H5 TROUGH WILL LIFT OUT BY WEDNESDAY...REPLACED BY MORE OF A
ZONAL FLOW...WITH SOME RIDGING OVER THE WESTERN CONUS. BY FRIDAY
ECMWF...AND TO A LESSER EXTENT GFS...ARE TRYING TO DIG ANOTHER
TROUGH OVER GREAT LAKES...WITH RIDGING BUILDING IN WESTERN CONUS.
THIS WOULD ESSENTIALLY KEEP SYSTEMS BRUSHING THE AREA...WITH HOWEVER
ONE SYSTEM LOOKS TO GET CLOSE ENOUGH ON DAY 6 TO INCLUDE LOW CHC
POPS FOR THE ENTIRE AREA. ANOTHER PORE POTENT S/W COULD AFFECT AREA
DAY 7...WITH SCHC POPS INSERTED AS A RESULT.

GENERALLY FOLLOWED HPC GUIDANCE FOR TEMPS. DID TWEAK DEWPOINTS
THROUGHOUT NEAR TRISTATE AREA...AS VALUES SEEMED A FEW DEGREES TOO
LOW.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
UPGRADED THUNDERSTORM POTENTIAL FOR ALL SITES FOR THIS AFTERNOON.
MAIN AVN HAZARD WILL BE DUE TO THUNDERSTORM WINDS AS MID LEVEL JET
MAXIMA NOSES INTO OH VALLEY AND WV. COLD FRONT WILL MAKE PASSAGE
DURING THE EARLY EVENING HOURS. COMBINATION OF MORE STABLE AIR AND
LOSS OF DAYTIME HEATING WILL LESSEN THUNDERSTORM THREAT DURING THE
OVERNIGHT HOURS. OTHERWISE...MORNING FOG WAS FIGURED FOR MTN SITES
WITH RESIDUAL MOISTURE IN PLACE.

.AVIATION OUTLOOK /AFTER 18Z SUN/...BRIEF IFR WX SUN MRNG IN
STORMS.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...KMC/30
NEAR TERM...KMC
SHORT TERM...30
LONG TERM...30
AVIATION...KMC
Hazardous weather outlook, Jun 28, 1:55 PM EDT, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
155 PM EDT SAT JUN 28 2008

OHZ066-067-075-076-083>086-WVZ009>011-291800-
PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-GALLIA-WOOD-
PLEASANTS-TYLER-
155 PM EDT SAT JUN 28 2008

...SEVERE THUNDERSTORM WATCH 629 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND WEST
VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

BRIEF STRONG AND GUSTY WINDS AND DOWNPOURS ARE THE MAIN THREATS
WITH THESE THUNDERSTORMS THIS AFTERNOON AND EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

KYZ101>103-105-OHZ087-VAZ003-004-WVZ005>008-013>020-024>040-046-047-
291800-
GREENUP-CARTER-BOYD-LAWRENCE KY-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-
CABELL-MASON-JACKSON WV-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-
RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-
HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-
UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
155 PM EDT SAT JUN 28 2008

...SEVERE THUNDERSTORM WATCH 630 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

BRIEF STRONG GUSTY WINDS AND DOWNPOURS ARE THE MAIN THREAT FOR THIS
AFTEERNOON AND EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Local storm report, Jun 28, 4:31 PM EDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
431 PM EDT SAT JUN 28 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND DMG     3 NW SPURLOCKVILLE      38.16N 82.06W
06/28/2008                   LINCOLN            WV   COUNTY OFFICIAL

            TREES AND POWER LINES DOWN.

&&

ABEAVERS
Special weather statement, Jun 28, 4:49 PM EDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
449 PM EDT SAT JUN 28 2008

WVZ046-282130-
POCAHONTAS-
449 PM EDT SAT JUN 28 2008

...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT POCAHONTAS COUNTY...

AT 448 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A CLUSTER OF STRONG THUNDERSTORMS LOCATED 9 MILES SOUTH OF CASS
SCENIC RAILROAD...MOVING EAST AT 30 MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR FROST AROUND 455 PM...DUNMORE AROUND 500
PM...GREENBANK AROUND 505 PM...ARBOVALE AROUND 510 PM AND BARTOW
AROUND 515 PM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

26
Special weather statement, Jun 28, 5:16 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
516 PM EDT SAT JUN 28 2008

OHZ066-067-075-084-282215-
ATHENS-MORGAN-PERRY-VINTON-
516 PM EDT SAT JUN 28 2008

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
ATHENS...MORGAN...PERRY AND VINTON COUNTIES...

AT 514 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF STRONG THUNDERSTORM LOCATED OVER SOMERSET...MOVING
SOUTHEAST AT 31 MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.

THE LINE OF STORMS IS CURRENTLY AFFECTING PERRY COUNTY...AND WILL
AFFECT MORGAN...VINTON...AND ATHENS COUNTIES WITHIN THE NEXT COUPLE
OF HOURS.

PONDING OF WATER AND THE FILLING OF SMALL STREAMS AND CREEKS ARE
POSSIBLE WITH THE HEAVY DOWNPOURS ASSOCIATED WITH THIS LINE OF
STORMS. MOTORISTS ARE URGED TO EXERCISE CAUTION.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

26
Special weather statement, Jun 28, 5:27 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
527 PM EDT SAT JUN 28 2008

WVZ033-034-282200-
MCDOWELL-WYOMING-
527 PM EDT SAT JUN 28 2008

...A STRONG THUNDERSTORM IS AFFECTING MCDOWELL COUNTY AND WILL MOVE
INTO EASTERN WYOMING COUNTIES...

AT 519 PM EDT...A STRONG THUNDERSTORM LOCATED 8 MILES SOUTHWEST OF
WELCH...NEAR AVONDALE...MOVING NORTHEAST AT 38 MPH.

WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS
STORM. THIS COULD CAUSE SOME TREE BRANCHES TO BE BLOWN DOWN.

BRIEF DOWNPOURS WILL FALL...THAT COULD CAUSE PONDING OF
WATER ON ROADS AND IN POOR DRAINAGE AREAS.

THIS STORM WILL BE NEAR KIMBALL AROUND 535 PM...NORTHFORK AROUND 540
PM...AND MULLENS NEAR 6 PM.

IF THIS STORM PULSES TO A STRONGER LEVEL...A BRIEF SEVERE
THUNDERSTORM WARNING MAY BE POSTED.

22
Special weather statement, Jun 28, 6:12 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
612 PM EDT SAT JUN 28 2008

OHZ083-084-282300-
JACKSON-VINTON-
612 PM EDT SAT JUN 28 2008

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN JACKSON AND
SOUTHEASTERN VINTON COUNTIES...

AT 609 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM LOCATED 4 MILES WEST OF JACKSON...MOVING EAST
AT 41 MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR WELLSTON AROUND 625 PM...RADCLIFFE AROUND 635
PM AND WILKESVILLE AROUND 640 PM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

26
Special weather statement, Jun 28, 6:17 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
617 PM EDT SAT JUN 28 2008

KYZ101>103-105-282300-
BOYD-CARTER-GREENUP-LAWRENCE-
617 PM EDT SAT JUN 28 2008

...STRONG TO SEVERE THUNDERSTORMS POSSIBLE IN NORTHEAST KENTUCKY
BETWEEN 630 AND 8 PM...

NEAR 620 PM...SCATTERED THUNDERSTORMS WERE FORMING OVER NORTHERN
KENTUCKY...WEST OF OLIVE HILL AND CARTER CAVES STATE PARK.

THESE STORMS WILL BE MOVING THROUGH GREENUP...CARTER...BOYD...AND
LAWRENCE COUNTIES IN NORTHEAST KENTUCKY EARLY THIS EVENING.

BRIEF WIND GUSTS TO 50 MPH AND LOCALIZED DOWNPOURS ARE LIKELY WITH
THESE STORM.

A SEVERE THUNDERSTORM WATCH REMAINS POSTED. IF THESE STORMS PULSE TO
STRONGER LEVELS...BRIEF SEVERE THUNDERSTORM WARNINGS MAY BE ISSUED.

BE READY TO SEEK SHELTER INDOORS QUICKLY.

22

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 2:36 PM EDTSevere Thunderstorm WarningRLXGallia39 min
Jun 28, 3:09 PM EDTSevere Thunderstorm WarningRLXWashington66 min
Jun 28, 6:49 PM EDTSevere Thunderstorm WarningRLXAthens, Washington41 min
Jun 28, 7:11 PM EDTSevere Thunderstorm WarningRLXMeigs64 min
Jun 28, 7:28 PM EDTSevere Thunderstorm WarningRLXWashington62 min
Jun 28, 7:49 PM EDTSevere Thunderstorm WarningRLXGallia, Lawrence26 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.